Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

On character sums and power residues


Author: Karl K. Norton
Journal: Trans. Amer. Math. Soc. 167 (1972), 203-226
MSC: Primary 10H35
Erratum: Trans. Amer. Math. Soc. 174 (1972), 507.
MathSciNet review: 0296034
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Sharp estimates are given for a double sum involving Dirichlet characters. These are applied to the problem of estimating certain sums whose values give a measure of the average distance between successive power residues to an arbitrary modulus. A particularly good result of the latter type is obtained when the modulus is prime.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 10H35

Retrieve articles in all journals with MSC: 10H35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0296034-8
Keywords: Dirichlet character, residue character, character sum, power residue
Article copyright: © Copyright 1972 American Mathematical Society